Georgia, 2001

Hail and Damaging Wind in Georgia, June 27, 2001

June 27, 2001 · NWS JAX · 2 events in 1 county or zone

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 27, 12:30 PM EST, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 27, 12:30 PM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT WED JUN 27 2001

CURRENT...STRONG LINE OF SEA BREEZE FORCED CONVECTION
CURRENTLY WEST OF THE ST JOHNS RIVER AND ENTERING INLAND GA
COUNTIES.  STRONGEST CELLS MOVING ALONG THE FL/GA BORDER AND
INTO OCALA NF.  MOST AREAS HAVE RECEIVED LESS THAN HALF AN
INCH OF RAINFALL SO FAR...EXPECT AN INCH OR MORE IN OCALA NF.

FORECAST...DEEP TROPICAL FLOW AND MOISTURE INDICATE SUBSTANTIAL
RAINFALL POTENTIAL. MERGER OF TROPICAL WAVE FROM ATLANTIC
WITH DEEP TROPICAL UPPER FEED FROM THE GULF WILL IMPEDE THE
WAVES FORWARD PROGRESS THROUGH THE FORECAST PERIOD. TODAY VERY
HIGH INSTABILITY WILL KEEP CELLS GENERATING AS SEA BREEZE FOCUS
MOVES INLAND.  HIGHER RESOLUTION MODELS...RUC/MESO...INDICATING
THAT HEAVY CONVECTIVE RAINFALL WILL CONTINUE INTO EVENING AND
COASTAL RAINFALL WILL REGENERATE EARLY THURSDAY AM...WITH EVEN
HIGHER RAINFALL TOTALS LIKELY TOMORROW AND UPWARD VERTICAL MOTION
REMAINING OVER MUCH OF THE CWA...WITH EMPHASIS ALONG THE EAST COAST.
FRIDAY RAINFALL TAPERING OFF BY PM EXCEPT IN SUWANNEE VALLEY AREA
AND WEST GA CWA.

EXTENDED...SATURDAY AND SUNDAY SHOW SLOW CLEARING AND IMPROVEMENrT.
MONDAY TO WEDNESDAY NEAR CLIMATOLOGY.

PRELIM...
AMG 70/87/73/85   4646
SSI 74/84/74/83   5733
JAX 73/85/74/84   5846
GNV 72/87/74/85   6857 13

.JAX...
FL...NONE.
GA...NONE.

WELSH

In the hours before

Special weather statement, Jun 27, 10:56 AM EST, 4 hours 3 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-272200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1156 AM EDT WED JUN 27 2001

SCATTERED TO NUMEROUS THUNDERSTORMS THUNDERSTORMS WILL SPREAD ACROSS
THE AREA THIS AFTERNOON. STORMS WILL GENERALLY MOVE FROM EAST TO
WEST...BUT MAY MOVE BACK TO THE NORTHEAST LATE IN THE DAY OR DURING
THE EVENING.

STORMS WILL PRODUCE FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND
LOCALLY HEAVY RAINFALL. STRONGEST STORMS WILL BE CAPABLE OF HAIL AND
WIND GUSTS TO 40 MPH OR GREATER.

EAST TO SOUTHEAST WINDS NEAR 10 MPH WILL BRING A CHANCE OF RIP
CURRENTS TODAY AT AREA BEACHES. RIP CURRENTS ARE MORE LIKELY IN THE
FLORIDA WATERS DURING THE AFTERNOON.

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NO4AA.GOV/JAX.

The radar

The Jacksonville radar (KJAX), 130 km away, was scanning. The volume nearest the first event began at 19:57 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Wayne

When
June 27, 2:59 PM EST
Where
Wayne County, Doctortown
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.650, -81.833

Thunderstorm Wind, Wayne

When
June 27, 5:00 PM EST
Where
Wayne County, 5 mi NW of Jesup
Property damage
$4,000
Reported by
EMERGENCY MANAGER
Coordinates
31.650, -81.950

Large trees and power lines were blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255818, 5255819.